Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 29, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 11, 2009, 9:59 AM EDT for 4 counties in North Carolina. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2009, 9:59 AM EDT (13:59 UTC)
- Expired
- May 11, 2009, 11:00 AM EDT
- In force
- 61 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 40 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 10:17 AM EDT | HAIL 1 | 4 Sw Leland, NC | |
| May 11, 10:25 AM EDT | HAIL 1 | Winnabow, NC | NICKEL TO QUARTER SIZE HAIL WAS REPORTED ON THE TOWN CREEK BRIDGE. |
| May 11, 10:40 AM EDT | HAIL 1.75 | Wilmington, NC | GOLFBALL SIZE HAIL WAS REPORTED ON RED LIGHT HOUSE LANE. |
| May 11, 10:44 AM EDT | HAIL 0.88 | Wilmington, NC | PENNY TO NICKEL SIZE HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 2.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 111359
SVRILM
NCC019-047-129-141-111500-
/O.NEW.KILM.SV.W.0029.090511T1359Z-090511T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
959 AM EDT MON MAY 11 2009
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
EASTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 1100 AM EDT
* AT 956 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF DELCO...OR
22 MILES EAST OF WHITEVILLE...AND MOVING EAST/SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DELCO BY 1005 AM...
BATARORA BY 1010 AM...
BISHOP BY 1015 AM...
LELAND BY 1020 AM...
SOUTHPORT BY 1025 AM...
WILMINGTON BY 1030 AM...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 60 MPH AND HAIL UP THREE QUARTERS OF AN INCH IN
DIAMETER HAVE BEEN REPORTED IN ROBESON AND COLUMBUS COUNTIES TO THE
WEST WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER
AND STAY AWAY FROM WINDOWS
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3418 7785 3403 7793 3406 7792 3411 7795
3404 7794 3397 7797 3396 7795 3393 7799
3390 7798 3393 7800 3391 7802 3389 7799
3386 7800 3389 7802 3391 7826 3398 7859
3445 7816 3438 7760
TIME...MOT...LOC 1358Z 277DEG 36KT 3426 7830
$$
152 follow-up statements
000
WWUS52 KILM 111435
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1035 AM EDT MON MAY 11 2009
NCC047-111445-
/O.CAN.KILM.SV.W.0029.000000T0000Z-090511T1500Z/
COLUMBUS NC-
1035 AM EDT MON MAY 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLUMBUS COUNTY
IS CANCELED...
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3393 7829 3440 7799 3438 7760 3418 7785
3403 7793 3406 7792 3411 7795 3404 7794
3397 7797 3396 7795 3393 7799 3390 7798
3393 7800 3391 7802 3389 7799 3386 7800
3389 7802 3391 7826
TIME...MOT...LOC 1435Z 277DEG 36KT 3421 7785
$$
NCC019-129-141-111500-
/O.CON.KILM.SV.W.0029.000000T0000Z-090511T1500Z/
PENDER NC-NEW HANOVER NC-BRUNSWICK NC-
1035 AM EDT MON MAY 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR EASTERN BRUNSWICK...NEW HANOVER AND SOUTHEASTERN PENDER
COUNTIES...
AT 1034 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEAGATE...MOVING EAST
AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OGDEN BY 1040 AM EDT...
HAMPSTEAD BY 1045 AM EDT...
TOPSAIL BEACH BY 1050 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3393 7829 3440 7799 3438 7760 3418 7785
3403 7793 3406 7792 3411 7795 3404 7794
3397 7797 3396 7795 3393 7799 3390 7798
3393 7800 3391 7802 3389 7799 3386 7800
3389 7802 3391 7826
TIME...MOT...LOC 1435Z 277DEG 36KT 3421 7785
$$
15000
WWUS52 KILM 111454
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1054 AM EDT MON MAY 11 2009
NCC019-129-141-111504-
/O.EXP.KILM.SV.W.0029.000000T0000Z-090511T1500Z/
PENDER NC-NEW HANOVER NC-BRUNSWICK NC-
1054 AM EDT MON MAY 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BRUNSWICK...NEW
HANOVER AND SOUTHEASTERN PENDER COUNTIES WILL EXPIRE AT 1100 AM
EDT...
AT 1054 AM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3393 7829 3440 7799 3438 7760 3418 7785
3403 7793 3406 7792 3411 7795 3404 7794
3397 7797 3396 7795 3393 7799 3390 7798
3393 7800 3391 7802 3389 7799 3386 7800
3389 7802 3391 7826
TIME...MOT...LOC 1454Z 277DEG 36KT 3418 7762
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:35 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 11, 7:35 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 735 AM EDT MON MAY 11 2009 .SYNOPSIS... LOW PRESSURE DEVELOPING OVER SOUTH CAROLINA WILL MOVE EAST NORTHEAST ALONG A STALLED FRONT. THIS WILL PRODUCE SOME WELCOME RAINFALL ACROSS THE COASTAL CAROLINAS THROUGH TODAY. THE FRONT WILL MOVE WELL SOUTH AND EAST OF THE AREA LATE TONIGHT...AND WILL GIVE WAY TO COOLER AND DRIER HIGH PRESSURE FROM THE GREAT LAKES TUESDAY THROUGH THURSDAY. THE NEXT COLD FRONT IS SLATED TO AFFECT THE AREA FRIDAY...BUT MAY LINGER OVER THE CAROLINAS INTO THE COMING WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 AM MONDAY...A SLOW-MOVING WARM FRONT ACROSS NORTHERN SOUTH CAROLINA MAY MAKE A LITTLE MORE NORTHWARD PROGRESS BETWEEN NOW AND 9 AM IN RESPONSE TO AN APPROACHING MID-LEVEL SHORTWAVE TROUGH CURRENTLY OVER TENNESSEE & KENTUCKY. THE EXACT POSITION OF THIS FRONT WILL BE THE LARGEST DETERMINING FACTOR ON HIGH TEMPERATURES TODAY...AND THERE COULD BE A 15 DEGREE DIFFERENCE IN HIGHS BETWEEN LUMBERTON AND GEORGETOWN. THE NAM AND GFS ARE AT ODDS WITH ONE ANOTHER CONCERNING THE POSITION STRENGTH AND TIMING OF THE FRONT AND SURFACE LOW PRESSURE EXPECTED TO DEVELOP ALONG IT LATER THIS MORNING. HPC DOESNT BELIEVE EITHER MODEL IS RELIABLE TODAY AND CALLS BOTH OUTLIERS IN THEIR MORNING DISCUSSION. OUR PREFERRED MODEL IS ACTUALLY THE NSSL WRF (AVAILABLE ONLINE AT WWW.NSSL.NOAA.GOV/WRF ) WHICH BRINGS THE FRONT UP TO AROUND LITTLE RIVER TO MARION TO KINGSTREE BY DAYBREAK BEFORE REVERSING COURSE AND DRAGGING THE FRONT SOUTH AND OFFSHORE DURING THE LATE MORNING AND AFTERNOON HOURS. ELEVATED CONVECTION IS EXPECTED TO LIGHT UP JUST BEFORE DAYBREAK IN THE UPPER PEE DEE REGION INTO LUMBERTON AND WHITEVILLE...SPREADING EAST TO THE COAST BY 9-10 AM. THE HEAVIEST PRECIPITATION IS EXPECTED TO DEVELOP FROM LUMBERTON INTO THE CAPE FEAR AREA WHERE TOTALS SHOULD AVERAGE 0.40 INCHES AND COULD REACH ONE INCH IN SPOTS. TO THE SOUTH INCLUDING FLORENCE...MYRTLE BEACH AND GEORGETOWN...PRECIP CHANCES ARE LESSER (40-60%) AND RAINFALL AMOUNTS SHOULD AVERAGE A TENTH OF AN INCH OR LESS OUTSIDE OF CONVECTION. THE GEORGETOWN AREA IN PARTICULAR WILL LIKELY SEE THE WARMEST TEMPERATURES AND HAS THE HIGHEST POTENTIAL TO SEE SURFACE-BASED UPRIGHT CONVECTION. DOWNWARD VERTICAL MOTION WILL DEVELOP DURING THE MID AND LATE AFTERNOON AS THE MID-LEVEL SHORTWAVE MOVES OFFSHORE. A DEEP FRONTAL INVERSION WILL KEEP CLOUD COVER IN PLACE THROUGH EARLY EVENING BEFORE CLEARING DEVELOPS FROM NORTHWEST TO SOUTHEAST. SKIES SHOULD BECOME MOSTLY CLEAR EVERYWHERE AFTER MIDNIGHT WITH THE CHILLEST AIRMASS BUILDING IN SINCE MID APRIL. LOWS SHOULD REACH 46-48 ACROSS INTERIOR NC...49-53 ELSEWHERE. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 AM MONDAY...DRY AND COOLER SFC HIGH PRESSURE WILL BUILD FROM THE GREAT LAKES/OHIO VALLEY ON TUESDAY...AND CONTINUE TO RIDGE INTO THE CAROLINAS AS IT STRENGTHENS AND MOVES EAST AND OFF THE NEW ENGLAND COAST BY WED NIGHT. LARGELY A TEMPERATURE FORECAST AND EXPECT READINGS BELOW NORMAL...ESPECIALLY TUE/TUE NIGHT. BASED ON LOW-LEVEL THICKNESS PROGS...THIS FORECAST LEANS HEAVILY ON THE COOLER NAM MOS FOR TUESDAY MAX TEMP. GOOD AGREEMENT IN TEMPS TUE NIGHT/WED AS THE EASTERLY GRADIENT TIGHTENS ON THE PERIPHERY OF THE HIGH. NAM/GFS BOTH HINT AT THE DEVELOPMENT OF A COASTAL TROF OR WARM FRONT BY WED NIGHT...BUT AT THIS POINT THE MOISTURE IS TOO SHALLOW AND THE OMEGA IS LACKING. FOR NOW WILL KEEP THE PRECIP SUPPRESSED TO OUR SOUTH AND WEST UNTIL AT LEAST DAYBREAK THU. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 3 AM MONDAY...UPPER RIDGE WILL BE WELL ESTABLISHED BUT IT LOOKS A BIT MORE UNSETTLED AT THE SFC. GFS SHOWS A COASTAL TROF OR WARM FRONT AFFECTING THE AREA...AND MOISTURE AND OMEGA FIELDS FINALLY PICK UP ENOUGH TO SUPPORT SLIGHT CHANCE/LOW CHANCE POPS THU-THU NIGHT. LACK OF DEPTH TO THIS PRECIP MEANS A LOW QPF EVENT WITH MINIMAL CHANCE OF THUNDER. COLD FRONT APPROACHES THE AREA FRIDAY BUT WILL GET HUNG UP IN THE CAROLINAS AGAIN. TRICKY WEEKEND FORECAST AS THE REAL FLY IN THE OINTMENT IS THE QUESTION OF WHEN THE UPPER RIDGE RETREATS ENOUGH TO GIVE WAY TO A LOW-AMPLITUDE LONGWAVE TROF APPROACHING FROM THE WEST. WILL CARRY LOW CHANCE POPS OVER LAND THRU THE PERIOD...BUT WOULD NEED TO CUT BACK ON THAT IF THE RIDGE IS SLOWER TO MOVE OFFSHORE. TEMPS NEAR NORMAL BY DAY AND ABOVE BY NIGHT...WELL IN LINE WITH GFS EXTENDED MOS. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... FRONTAL BOUNDARY WILL WAVE A BIT NORTH WITH LOW PRESSURE CENTERS ALONG THE BOUNDARY. GOOD LIFT WILL PROVIDE CONVECTION OVER THE NORTHERN THIRD OF THE CWA THROUGH MID MORNING...WITH ANOTHER AREA OF CONVECTION MOVING FROM EASTERN GEORGIA...INTO THE SOUTHERN HALF OF THE CWA FROM LATE MORNING THROUGH EARLY AFTERNOON. RAINFALL COULD BE BRIEFLY HEAVY...WITH POSSIBLE LIFR VISIBILITIES...HOWEVER PREDOMINANT MVFR IN SHOWERS WILL BE THE BEST REPRESENTATION. ATMOSPHERE DRIES OUT THIS AFTERNOON WITH VFR CONDITIONS RETURNING. WINDS WILL BE VARIABLE THIS MORNING...BECOMING WEST NORTHWEST THIS AFTERNOON AFTER THE CONVECTION AND FRONT PASS TO THE EAST. EXTENDED OUTLOOK THROUGH FRIDAY...ISOLATED THUNDERSTORMS THURSDAY AND FRIDAY. && .MARINE... NEAR TERM /TONIGHT THROUGH MONDAY/... AS OF 3 AM MONDAY...GREATER THAN NORMAL UNCERTAINTY APPLIES TO TODAYS FORECAST ACROSS THE COASTAL WATERS. A SLOW-MOVING WARM FRONT EXTENDS FROM NEAR MYRTLE BEACH WEST ACROSS NORTHEASTERN SOUTH CAROLINA THIS MORNING. THIS FRONT MAY SCOOT NORTH TO AROUND LITTLE RIVER BY MID-MORNING BEFORE RETURNING SOUTHWARD DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. INITIALLY LIGHT WINDS ON BOTH SIDES OF THE BOUNDARY WILL BECOME NOTICEABLY STRONGER BEHIND THE FRONT THIS AFTERNOON AS LOW PRESSURE DEVELOPS OFF THE NC COAST AND TIGHTENS THE LOCAL PRESSURE GRADIENT SIGNIFICANTLY. FORECAST SOUNDINGS SHOW 20-25 KT GUSTS COULD DEVELOP DURING THE LATE AFTERNOON INTO THE EVENING HOURS...ESPECIALLY ACROSS THE CAPE FEAR AREA WATERS...BEFORE DIMINISHING AFTER MIDNIGHT. SHOWER/T-STORM ACTIVITY IS MOST LIKELY ACROSS THE CAPE FEAR AREA FROM MID-MORNING INTO THE EARLY AFTERNOON. ACROSS THE SOUTH CAROLINA COASTAL WATERS CHANCES OF PRECIPITATION ARE PERHAPS A LITTLE LOWER BUT THE THREAT FOR THUNDERSTORMS REMAINS. VISIBILITY RESTRICTIONS ARE VERY POSSIBLE GIVEN THE HEAVY RAINFALL EXPECTED IN THUNDERSTORMS. SEAS ARE CURRENTLY 1-2 FT AND SHOULD REMAIN UNCHANGED THROUGH LATE MORNING. INCREASING NORTHERLY WINDS THIS AFTERNOON WILL QUICKLY BUILD SEAS TO 3-4 FT BY 6 PM...WITH 5-FOOT SEAS EXPECTED WITHIN 20 MILES OF SHORE IN THE CAPE FEAR AREA TONIGHT. THE 12Z MODELS WILL HOPEFULLY CONVERGE ON A COMMON SOLUTION AND MAY SHED LIGHT ON WHETHER OR NOT SMALL CRAFT ADVISORIES WILL BE NECESSARY. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 AM MONDAY...TRICKY FORECAST AS THE ILM COASTAL WATERS WILL BE ON THE PERIPHERY OF HIGH PRESSURE THROUGHOUT. WILL INITIALIZE WITH A SOLID 15 KT IN A FADING NNE SURGE...WITH SEAS STILL JUST BELOW SCA THRESHOLDS. SUBSIDING WINDS AND SEAS THRU THE DAY ON TUESDAY. BY WEDNESDAY BOTH GFS AND NAM ARE SHARPENING AN INVERTED TROF OFF THE COAST...THEN LIFTING IT NORTH AND INLAND LATER IN THE PERIOD. LONG TERM /THURSDAY THROUGH FRIDAY/... AS OF 3 AM MONDAY...SHOULD FINALLY SEE THE WINDS SHIFT TO SOUTHERLY AS RETURN FLOW DEVELOPS ON THURSDAY. GFS IS HINTING AT A COASTAL TROF OR WARM FRONT...WHICH MAY RESULT IN A SHARPER TRANSITION IN THE WIND BUT CURRENTLY TOO EARLY TO ADD THAT MUCH DETAIL AND TIMING TO THE FORECAST. WIND SPEEDS A GENERAL 10-15 KT...BUT AS TIME GETS CLOSER WE MAY NEED TO LOOK AT A SOLID 15 KT NEAR SHORE WITH THE DAILY SEABREEZE. SEAS INITIALLY 3-5 FT WILL LAY DOWN TO AROUND 3 FT THROUGHOUT BY FRI MORNING. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...TRA SHORT TERM...RAS LONG TERM...RAS AVIATION...43
Hazardous weather outlook, May 11, 4:49 AM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 449 AM EDT MON MAY 11 2009 AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034-039- 046-120900- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN- PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 449 AM EDT MON MAY 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ACROSS THE EASTERN CAROLINAS TODAY. SOME OF THE STORMS COULD CONTAIN HEAVY RAINFALL WITH SHARPLY REDUCED VISIBILITY. THUNDERSTORMS ARE MOST LIKELY BEFORE 2 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TRA
In the hours before
Local storm report, May 11, 8:41 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
841 AM EDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM TSTM WND DMG 4 SSW MAXTON 34.68N 79.37W
05/11/2009 ROBESON NC EMERGENCY MNGR
TREES DOWN. HAIL WAS ALSO REPORTED. SIZE UNKNOWN.
&&
LOEWENTHLocal storm report, May 11, 9:00 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
900 AM EDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM TSTM WND DMG 10 N SOUTH OF THE BORDE 34.64N 79.31W
05/11/2009 ROBESON NC LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN. POSSIBLE STRUCTURE
DAMAGE...EXTENT UNKNOWN.
&&
LOEWENTHLocal storm report, May 11, 9:03 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
903 AM EDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM TSTM WND DMG 4 ENE RAYNHAM 34.59N 79.13W
05/11/2009 ROBESON NC LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG HWY 301.
&&
43Local storm report, May 11, 9:21 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
921 AM EDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM HAIL 4 SSW LUMBERTON 34.58N 79.05W
05/11/2009 E0.75 INCH ROBESON NC TRAINED SPOTTER
PENNY SIZE HAIL WAS REPORTED.
&&
43Local storm report, May 11, 9:43 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
943 AM EDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM TSTM WND GST 6 NW WHITEVILLE 34.39N 78.78W
05/11/2009 M59 MPH COLUMBUS NC TRAINED SPOTTER
&&
43Local storm report, May 11, 9:54 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
954 AM EDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM HAIL 1 NNE WHITEVILLE 34.34N 78.70W
05/11/2009 E0.75 INCH COLUMBUS NC LAW ENFORCEMENT
PENNY SIZE HAIL WAS REPORTED ALONG WITH NUMEROUS TRAFFIC
ACCIDENTS.
&&
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:16 AM EDT | Severe Thunderstorm Warning | ILM | Robeson | 49 min |
| May 11, 8:57 AM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 48 min |
| May 11, 9:31 AM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, Pender | 44 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.